Alert archive / Colorado / Flash Flood Warnings in 2014

Flash Flood Warning 16, NWS Pueblo, CO

July 14, 2014El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 14, 2014, 1:04 PM MDT for El Paso County, Colorado. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2014, 1:04 PM MDT (19:04 UTC)
Expired
Jul 14, 2014, 3:00 PM MDT
In force
116 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WGUS55 KPUB 141904
FFWPUB
COC041-142100-
/O.NEW.KPUB.FF.W.0016.140714T1904Z-140714T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
104 PM MDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 300 PM MDT
    
* AT 103 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN OVER GREEN MOUNTAIN FALLS. .75 INCHES OF RAIN HAVE 
  FALLEN SO FAR. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. 
  EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW 
  MOVING THROUGH THE WALDO CANYON AND WILLIAMS CANYON DRAINAGES. THE 
  DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE 
  MATERIALS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
  PARK.

ADDITIONAL RAINFALL AMOUNTS OF .5 TO 1 INCH ARE POSSIBLE IN THE 
WARNED AREA.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CAMP CREEK...
INCLUDING QUEENS CANYON...GARDEN OF THE GODS...ROCKLEDGE RANCH...31ST
STREET CHANNEL...FOUNTAIN CREEK...WEST MONUMENT CREEK...INCLUDING
EXTREME SOUTHERN AIR FORCE ACADEMY...SAND GULCH...INCLUDING CHIPITA
PARK...CABIN CREEK...FRENCH CREEK...WILLIAMS CANYON...INCLUDING
MANITOU SPRINGS...WALDO CANYON...INCLUDING MANITOU SPRINGS AND
WELLINGTON GULCH...INCLUDING CHIPITA PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3890 10489 3884 10490 3891 10500 3896 10500

$$

MOORE
2 follow-up statements
152 
WGUS75 KPUB 141926
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
126 PM MDT MON JUL 14 2014

COC041-142100-
/O.CON.KPUB.FF.W.0016.000000T0000Z-140714T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
126 PM MDT MON JUL 14 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR
WESTERN EL PASO COUNTY...

AT 122 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA AND DIRECTLY TO THE NORTHWEST OVER 
CRYSTOLA. .75 INCHES OF RAIN HAVE FALLEN SO FAR. FLASH FLOODING IS 
EXPECTED TO BEGIN SHORTLY.

EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW 
MOVING THROUGH THE WALDO CANYON AND WILLIAMS CANYON DRAINAGES. THE 
DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE 
MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK.

ADDITIONAL RAINFALL AMOUNTS OF .5 TO 1 INCH ARE POSSIBLE IN THE 
WARNED AREA.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CAMP CREEK...
INCLUDING QUEENS CANYON...GARDEN OF THE GODS...ROCKLEDGE RANCH...31ST
STREET CHANNEL...FOUNTAIN CREEK...WEST MONUMENT CREEK...INCLUDING
EXTREME SOUTHERN AIR FORCE ACADEMY...SAND GULCH...INCLUDING CHIPITA
PARK...CABIN CREEK...FRENCH CREEK...WILLIAMS CANYON...INCLUDING
MANITOU SPRINGS...WALDO CANYON...INCLUDING MANITOU SPRINGS AND
WELLINGTON GULCH...INCLUDING CHIPITA PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3890 10489 3884 10490 3891 10500 3896 10500

$$

MOORE
852 
WGUS75 KPUB 142010
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
210 PM MDT MON JUL 14 2014

COC041-142019-
/O.CAN.KPUB.FF.W.0016.000000T0000Z-140714T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
210 PM MDT MON JUL 14 2014

...THE FLASH FLOOD WARNING FOR WESTERN EL PASO COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3890 10489 3884 10490 3891 10500 3896 10500

$$

MOORE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 11:28 AM MDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 14, 11:28 AM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1128 AM MDT MON JUL 14 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 351 AM MDT MON JUL 14 2014

CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS CONTINUES TO
INDICATE WEAK TO MODERATE NORTH TO NORTHWEST FLOW ALOFT ACROSS THE
REGION WITH HIGH AMPLITUDE UPPER LEVEL RIDGING PERSISTING ACROSS THE
DESERT SW AND INTERMOUNTAIN WEST AS AN UNSEASONABLY STRONG UPPER LOW
CONTINUES TO DIG ACROSS THE GREAT LAKES REGION. ONE EMBEDDED SHORT
WAVE TRANSLATING ACROSS THE NORTHERN AND INTO THE CENTRAL HIGH
PLAINS SENT A WEAK FRONTAL BOUNDARY ACROSS THE SE PLAINS LATE LAST
NIGHT...WHICH HELPED TO FIRE STORMS ACROSS THE SE MTS THROUGH THE
EARLY MORNING HOURS. ANOTHER EMBEDDED WAVE LOOKS TO BE TRANSLATING
ACROSS THE NORTHERN ROCKIES AT THIS TIME. SOME DRIER AIR WITHIN THE
FLOW ALOFT CONTINUES TO WORK INTO NORTHERN COLORADO WITH THE MAIN
MONSOONAL MOISTURE PLUME SLOWLY SHIFTING SOUTH AND WEST OF THE STATE
AT THIS TIME.

NO BIG CHANGES TO CURRENT FORECAST AS LAST NIGHTS FRONTAL BOUNDARY
LOOKS TO STALL NEAR THE COLORADO AND NEW MEXICO BORDER AS THE NEXT
BACK DOOR FRONT ASSOCIATED WITH THE PASSING NORTHERN ROCKIES WAVE
MOVES ACROSS EASTERN COLORADO THROUGH THE LATE MORNING AND
AFTERNOON. THESE BOUNDARIES SHOULD HELP FOCUS CONVECTIVE DEVELOP
ACROSS THE PLAINS THIS AFTERNOON AND EVENING...ALONG WITH DEVELOPING
UPSLOPE FLOW...STRONG SUMMER SOLAR HEATING AND CONTINUED AMPLE
AVAILABLE MOISTURE...SUPPORTING SCATTERED TO NUMEROUS SHOWER AND
THUNDERSTORM DEVELOPMENT OVER AND NEAR THE HIGHER TERRAIN. A SLIGHT
DECREASE IN PRECIP WATER PROGGED ACROSS THE AREA...THOUGH STILL
PLENTY OF JUICE IN THE AIR FOR LOCALLY HEAVY RAINFALL...ESPECIALLY
ACROSS EASTERN COLORADO.

MAIN CHANGE FROM THE PREVIOUS DAYS IS INCREASED FLOW ALOFT...WHICH
SHOULD KEEP STORMS MOVING. THIS WILL LESSEN THE THREAT FOR
WIDESPREAD FLASH FLOODING...THOUGH WILL NEED TO STAY VIGILANT FOR
THESE LOCALLY HEAVY RAINERS MOVING OVER AREA BURN SCARS AS WELL AS
AREAS THAT HAVE SEEN DECENT AMOUNTS OF PRECIPITATION OVER THE PAST
FEW DAYS. THE INCREASED FLOW ALOFT...HOWEVER...DOES ALLOW FOR
INCREASED SHEAR IN THE ATMOSPHERE AND INCREASING CHANCES FOR
SEVERE STORMS...ESPECIALLY OVER THE EASTERN PLAINS WHERE DEW PTS
IN THE MID TO UPPER 50S WILL SUPPORT CAPE VALUES IN THE 500-1500
J/KG RANGE. UPSLOPE FLOW DEEPENS OVERNIGHT WITH AMPLE MOISTURE IN
PLACE TO KEEP THE MENTION OF SHOWERS IN THE FORECAST OVERNIGHT.
MODEL SOUNDINGS ALSO SUPPORT STRATUS DEVELOPMENT ACROSS THE PLAINS
THROUGH EARLY TUESDAY MORNING. TEMPERATURES ACROSS THE AREA LOOK
TO BE NEAR OR SLIGHTLY WARMER THAN YESTERDAY.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 351 AM MDT MON JUL 14 2014

NORTHWEST FLOW ALOFT CONTINUES THROUGH MID-WEEK AS DEEP UPPER
TROUGH DROPS INTO THE GREAT LAKES. FOR TUE...SURFACE FRONT
RETREATS NORTHWARD WITH WINDS BECOMING S-SE ON THE PLAINS BY
AFTERNOON. LOW LEVEL MOISTURE WILL ADVECT NORTHWARD ACROSS THE
PLAINS...WITH SURFACE DEWPOINTS IN THE 60S...ESPECIALLY ALONG AND
EAST OF WEAK TROUGH NEAR THE KS BORDER. EXPECT FAIRLY VIGOROUS
CONVECTION TO DEVELOP OVER THE EASTERN MOUNTAINS AND PLAINS LATE
TUE AFTERNOON...WITH THE THREAT OF SEVERE STORMS FROM THE PALMER
DIVIDE SOUTHEAST TOWARD THE KS BORDER AS 0-6KM SHEAR INCREASES. IN
FACT...SHEAR WILL LIKELY BE SUFFICIENT FOR SUPERCELLS ON THE
PLAINS WITH VERY LARGE HAIL POSSIBLE. FARTHER WEST...AIRMASS OVER
THE MOUNTAINS DRIES SLIGHTLY...THOUGH IMPACT ON TSRA
STRENGTH/COVERAGE WILL BE SMALL...AS TYPICAL DIURNAL CONVECTIVE
CYCLE WITH CONTINUE.

TUE NIGHT INTO WED...LARGE MCS LIKELY OVER THE HIGH PLAINS...WITH
SYSTEM SLIDING SOUTHWARD NEAR/JUST EAST OF THE KS BORDER
OVERNIGHT. INCREASED POPS TO LIKELY OVER THE FAR EASTERN PLAINS TO
ACCOUNT FOR THIS SCENARIO...AND KEPT AT LEAST ISOLATED POPS OVER
THE REMAINDER OF THE AREA AS CONVECTION COULD LINGER FOR MUCH OF
THE NIGHT. COLD FRONT WILL DROP BACK SOUTH IN THE WAKE OF THE MCS
WED MORNING...LEADING TO A RENEWED WESTWARD PUSH OF LOW LEVEL
MOISTURE DURING THE DAY. WHILE AIR MASS ON THE PLAINS MAY BE
INITIALLY TOO COOL/STABLE FOR MUCH CONVECTION WED
AFTERNOON...UPSLOPE FLOW OVER THE EASTERN MOUNTAINS PLUS LIFT WITH
APPROACHING UPPER TROUGH WILL BE STRONG ENOUGH TO DEVELOP
AFTERNOON/EVENING TSRA ONCE AGAIN...WITH STORMS PUSHING EASTWARD
OVER THE EASTERN PLAINS AND ALONG THE RATON MESA IN THE EVENING.
FARTHER WEST...MOUNTAINS AND VALLEYS WILL CONTINUE WITH DIURNAL
CONVECTION...THOUGH TSRA COVERAGE AND INTENSITY MAY DECREASE
SLIGHTLY AS LOW LEVEL AIR MASS CONTINUE TO DRY OUT.

COOLER AIR WILL LINGER OVER THE EASTERN MOUNTAINS AND PLAINS
THU...WITH ECMWF SUGGESTING ANOTHER ROUND OF FAIRLY WIDESPREAD
TSRA...WHILE GFS IS DRIER WITH STORMS LIMITED TO THE EASTERN
MOUNTAINS. WILL RUN WITH ISOLATED TO LOW END SCT POPS MOST
LOCATIONS THU AFTERNOON/EVENING...AS SUSPECT MID-LEVEL DRYING
NOTED ON BOTH MODELS PLUS COOL SURFACE TEMPS MAY LIMIT CONVECTION
SOMEWHAT. FOR FRI AND BEYOND...UPPER RIDGE REBUILDS OVER THE
SOUTHWEST U.S. WITH FAIRLY DRY WESTERLY FLOW OVER THE NORTH SIDE
OF THE RIDGE SPREADING ACROSS CO. WILL STILL BE ENOUGH RESIDUAL
MOISTURE FOR SOME AFTERNOON TSRA OVER THE MOUNTAINS...THOUGH BY
SUN/MON ACTIVITY WILL BECOME VERY SPARSE. MAX TEMPS WILL WARM BACK
TO NEAR OR SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH THE PERIOD.

&&

.AVIATION...
ISSUED AT 1128 AM MDT MON JUL 14 2014

PRIMARILY VFR CONDITIONS ARE EXPECTED OVER THE AREA TAF SITES
INTO THIS EVENING...WITH SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ACROSS SOUTHERN COLORADO BRINGING THE POTENTIAL FOR
GENERALLY BRIEF MVFR AND LOCAL IFR CONDITIONS TO THE KALS...KCOS
AND KPUB TAF SITES. UPSLOPE FLOW IS STILL EXPECTED TO DEEPEN ACROSS
THE SOUTHEASTERN EASTERN COLORADO FROM LATE THIS AFTERNOON INTO
THIS EVENING IN THE WAKE OF A NORTHERLY SURGE...WHICH WILL BE
CAPABLE OF PRODUCING MVFR AND IFR STRATUS CONDITIONS AT TIMES TO
SOUTHEASTERN COLORADO...ESPECIALLY AFTER 06Z/TUESDAY. AT THIS
TIME...IT STILL APPEARS THAT KCOS WILL HAVE THE HIGHEST POTENTIAL
OF EXPERIENCING IFR CONDITIONS LATER TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jul 14, 11:19 AM MDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1119 AM MDT MON JUL 14 2014

COZ058>089-093>099-151730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1119 AM MDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
INTO THE LATE EVENING HOURS. THERE HAS BEEN A SLIGHT DECREASE IN
AVAILABLE MOISTURE AND A SLIGHT INCREASE IN THE STEERING WINDS IN
THE ATMOSPHERE TODAY...WHICH WILL DECREASE THE CHANCES FOR
WIDESPREAD FLASH FLOODING ACROSS THE AREA. HOWEVER...THERE REMAINS
ENOUGH MOISTURE IN THE AIR TO SUPPORT LOCALLY HEAVY
RAINFALL...WHICH WOULD STILL POSE THE THREAT FOR FLASH FLOODING
ACROSS AREA BURN SCARS...AS WELL AS THOSE AREAS THAT HAVE RECEIVED
HIGHER AMOUNTS OF PRECIPITATION DURING THE PREVIOUS FEW DAYS.

THE INCREASED WINDS ALOFT...HOWEVER...WILL ALLOW FOR INCREASED
CHANCES FOR A FEW STRONG TO SEVERE STORMS...PRODUCING HAIL AROUND
ONE INCH IN DIAMETER AND GUSTY WINDS TO AROUND 60 MPH...ESPECIALLY
OVER THE FAR SOUTHEASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
TUESDAY AND WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING
HOURS. WITH AMPLE AVAILABLE MOISTURE...LOCALLY HEAVY RAINFALL AND
FLASH FLOODING WILL BE POSSIBLE. THREATS FROM STORMS THAT DEVELOP
WILL INCLUDE LIGHTNING...HAIL UP TO NICKEL SIZE AND GUSTY WINDS
TO 50 MPH. STRONG TO SEVERE STORMS...CAPABLE OF PRODUCING LARGE
HAIL AND WIND GUSTS OVER 60 MPH WILL BE POSSIBLE OVER THE EASTERN
MOUNTAINS AND PLAINS ON TUESDAY.

A SLOW WARMING AND DRYING TREND IS EXPECTED FROM THURSDAY INTO THE
WEEKEND...ALTHOUGH ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WILL REMAIN POSSIBLE...ESPECIALLY OVER AND NEAR THE
HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 14, 11:36 AM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1136 AM MDT MON JUL 14 2014

COZ098-141815-
LAMAR VICINITY/PROWERS COUNTY CO-
1136 AM MDT MON JUL 14 2014

...SPECIAL WEATHER STATEMENT...

AT 1136 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HARTMAN...OR 15 MILES NORTHWEST OF
COOLIDGE...MOVING SOUTH AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAMAR...GRANADA...HARTMAN AND BRISTOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3826 10258 3821 10209 3788 10218 3797 10268
TIME...MOT...LOC 1736Z 016DEG 16KT 3815 10227

PJC
Special weather statement, Jul 14, 11:49 AM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1149 AM MDT MON JUL 14 2014

COZ098-141830-
LAMAR VICINITY/PROWERS COUNTY-
1149 AM MDT MON JUL 14 2014

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
THIS INCLUDES...
HOLLY...GRANADA...HARTMAN AND BRISTOL.

THE WEATHER SYSTEM OVER COLORADO WILL FAVOR THE DEVELOPMENT OF
SHOWERS OR THUNDERSTORMS AND THESE WEAK FUNNEL CLOUDS FOR THE NEXT
FEW HOURS.

THESE WEAK FUNNELS CAN EXTEND THOUSANDS OF FEET DOWN FROM THE BASE OF
THE PARENT CLOUD...AND TYPICALLY LAST FOR ONLY A FEW MINUTES...THEN
DISSIPATE.  HOWEVER...ON RARE OCCASIONS...THEY CAN BRIEFLY REACH THE
GROUND AND CAUSE MINOR DAMAGE.

IF YOU ARE IN COLORADO...BE ALERT FOR THE POSSIBILITY OF SEEING A
FUNNEL CLOUD...AND IF YOU DO...CALL YOUR LOCAL LAW ENFORCEMENT
AGENCY...AND THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE.  IF YOU ARE A WEATHER SPOTTER FOR THE NATIONAL WEATHER
SERVICE IN PUEBLO...PLEASE CALL OUR OFFICE DIRECTLY IF YOU SPOT A
FUNNEL CLOUD.

IF A FUNNEL CLOUD COMES CLOSE TO THE GROUND NEAR YOU...GO TO A PLACE
OF SAFETY...PREFERABLY IN A STURDY BUILDING.

PJC
Local storm report, Jul 14, 11:55 AM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1155 AM MDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     FUNNEL CLOUD     5 NE LAMAR              38.13N 102.55W
07/14/2014                   PROWERS            CO   COUNTY OFFICIAL

            FUNNEL CLOUD NOTED FROM APPROXIMATELY 1140 AM TO 1145
            AM MDT.

&&
Local storm report, Jul 14, 12:11 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1211 PM MDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 PM     HAIL             LAMAR                   38.08N 102.62W
07/14/2014  M1.25 INCH       PROWERS            CO   EMERGENCY MNGR

            PROWERS COUNTY COMM

&&

MOORE
Special weather statement, Jul 14, 12:25 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1225 PM MDT MON JUL 14 2014

COZ081-082-084-085-141900-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1225 PM MDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND WEST
CENTRAL EL PASO COUNTIES UNTIL 100 PM MDT...

AT 1224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM OVER CASCADE...OR 8 MILES NORTHWEST OF
COLORADO SPRINGS...MOVING SOUTH AT 5 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...
PIKES PEAK...CHIPITA PARK...CASCADE AND CRYSTOLA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3899 10500 3895 10485 3881 10490 3885 10507
TIME...MOT...LOC 1824Z 017DEG 6KT 3890 10494

MOORE
Special weather statement, Jul 14, 12:44 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1244 PM MDT MON JUL 14 2014

COZ081-082-084-085-141915-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1244 PM MDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TELLER AND WEST CENTRAL
EL PASO COUNTIES UNTIL 115 PM MDT...

AT 1244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DIVIDE...OR 19 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WOODLAND PARK AROUND 1250 PM MDT.
  GREEN MOUNTAIN FALLS AND CRYSTOLA AROUND 100 PM MDT.
  CASCADE AND CHIPITA PARK AROUND 110 PM MDT.
  MANITOU SPRINGS AND PIKES PEAK AROUND 115 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3898 10525 3906 10517 3893 10484 3873 10508
TIME...MOT...LOC 1844Z 314DEG 18KT 3897 10515

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:33 PM MDTSpecial Weather StatementPUBTeller27 min
Jul 13, 7:39 PM MDTSpecial Weather StatementPUBTeller36 min
Jul 13, 7:46 PM MDTSpecial Weather StatementPUBKiowa29 min
Jul 13, 9:15 PM MDTSpecial Weather StatementPUBTeller30 min
Jul 13, 10:43 PM MDTRiver Flood WarningPUBBent17 hr
Jul 14, 12:25 AM MDTSpecial Weather StatementPUBHuerfano35 min
Jul 14, 1:00 AM MDTAreal Flood AdvisoryPUBCuster, Huerfano, Pueblo2 hr
Jul 14, 1:08 AM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas112 min
Jul 14, 1:08 AM MDTSpecial Weather StatementPUBHuerfano22 min
Jul 14, 10:15 AM MDTSpecial Weather StatementPUBTeller30 min
Jul 14, 11:36 AM MDTSpecial Weather StatementPUBProwers39 min
Jul 14, 12:07 PM MDTSevere Thunderstorm WarningPUBBent, Prowers38 min
Jul 14, 12:25 PM MDTSpecial Weather StatementPUBTeller35 min
Jul 14, 12:43 PM MDTSevere Thunderstorm WarningPUBBent, Prowers47 min
Jul 14, 12:44 PM MDTSpecial Weather StatementPUBTeller31 min
Jul 14, 1:07 PM MDTSpecial Weather StatementPUBCostilla53 min
Jul 14, 1:18 PM MDTAreal Flood AdvisoryPUBFremont117 min
Jul 14, 1:21 PM MDTSpecial Weather StatementPUBBent24 min
Jul 14, 1:31 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers44 min
Jul 14, 1:41 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jul 14, 1:46 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller119 min
Jul 14, 1:51 PM MDTSpecial Weather StatementPUBPueblo39 min
Jul 14, 2:14 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 14, 2:21 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 14, 2:26 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 14, 2:28 PM MDTAreal Flood AdvisoryPUBCostilla, Las Animas3 hr
Jul 14, 2:29 PM MDTSevere Thunderstorm WarningPUBEl Paso46 min
Jul 14, 2:30 PM MDTSpecial Weather StatementPUBOtero30 min
Jul 14, 2:38 PM MDTSpecial Weather StatementPUBPueblo37 min
Jul 14, 3:00 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 14, 3:02 PM MDTSpecial Weather StatementPUBOtero28 min
Jul 14, 3:06 PM MDTSpecial Weather StatementPUBHuerfano39 min
Jul 14, 3:06 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Jul 14, 3:13 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas47 min
Jul 14, 3:19 PM MDTFlash Flood WarningPUBEl Paso2 hr
Jul 14, 3:25 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 14, 4:01 PM MDTSpecial Weather StatementPUBHuerfano44 min
Jul 14, 4:02 PM MDTAreal Flood AdvisoryPUBCrowley, El Paso, Pueblo3 hr
Jul 14, 4:20 PM MDTFlash Flood WarningPUBCrowley, Otero, Pueblo3 hr
Jul 14, 4:32 PM MDTFlash Flood WarningPUBCrowley, El Paso, Pueblo4 hr
Jul 14, 4:38 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Jul 14, 4:40 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 14, 4:45 PM MDTSpecial Weather StatementPUBLas Animas45 min
Jul 14, 4:48 PM MDTSpecial Weather StatementPUBChaffee42 min
Jul 14, 5:03 PM MDTFlash Flood WatchPUBBaca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more5 hr
Jul 14, 5:04 PM MDTSpecial Weather StatementPUBTeller26 min
Jul 14, 5:12 PM MDTSpecial Weather StatementPUBCrowley33 min
Jul 14, 5:15 PM MDTFlash Flood WarningPUBEl Paso, Teller90 min
Jul 14, 5:15 PM MDTSpecial Weather StatementPUBAlamosa30 min
Jul 14, 5:25 PM MDTSevere Thunderstorm WarningPUBChaffee, Fremont50 min
Jul 14, 5:42 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller2 hr

Nearby

Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.